MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA PARTIAL CEMENTED FEMORAL COMPONENT SIZE 4 RIGHT MEDIAL; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PERSONA PARTIAL CEMENTED FEMORAL COMPONENT SIZE 4 RIGHT MEDIAL; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Unstable (1667); Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Osteopenia/ Osteoporosis (2651)
Date of Event 09/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: concomitant devices: persona partial articular surface right medial size g 9 mm thickness, catalog #: 42528200709, lot #: 63826357, persona partial cemented tibial component size g right medial catalog #: 42538000702 lot #: 63982480, palacos r+g 2x20 catalog #: 66017775 lot #: 88434753.Report source: (b)(6).The complainant has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this patient; please see all reports associated with this event: 0001825034-2021-02632.Investigation incomplete.
 
Event or Problem Description
It was reported that the patient underwent a knee arthroplasty revision to address pain, instability, polyethylene degradation and femoral component displacement approximately three years post-operatively.Attempts have been made, however, no additional information is available at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned devices identified that the articular surface exhibited signs of discoloration, wear and delamination.The femoral component exhibited signs of wear and being implanted.Review of x-rays provided noted malalignment with the femoral implant and articular surface medially positioned and the patient's bone quality appeared mildly osteopenic.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA PARTIAL CEMENTED FEMORAL COMPONENT SIZE 4 RIGHT MEDIAL
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12446405
Report Number0001825034-2021-02630
Device Sequence Number19745742
Product Code HSX
UDI-Device Identifier00880304808553
UDI-Public(01)00880304808553(17)280131(10)63813131
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K161592
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42558000402
Device Lot Number63813131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer11/16/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR
Patient SexMale